Korean J Pancreas Biliary Tract.  2016 Jul;21(3):156-162. 10.15279/kpba.2016.21.3.156.

A Case of Pneumatosis Cystoides Intestinalis after Erlotinib-containing Chemotherapy for Pancreatic Cancer

Affiliations
  • 1Department of Internal Medicine, Catholic University of Daegu School of Medicine, Daegu, Korea. dwlee@cu.ac.kr

Abstract

Pneumatosis cystoides intestinalis (PCI) is an uncommon condition that is characterized by the presence of gas within the bowel wall. We experienced a case of PCI after erlotinib-containing chemotherapy for advanced pancreatic cancer. A 66-year-old woman was admitted to the hospital with intermittent epigastric pain, and she diagnosed with advanced pancreatic cancer accompanied by hepatic metastasis. Combination chemotherapy of gemcitabine and erlotinib was started. PCI occurred about 14 months after start of the chemotherapy but she did not complain of abdominal pain and physical examination showed no evidence of peritoneal irritation sign. Laboratory findings showed no abnormalities. Following conservative treatment for 3 days, no specific symptoms were observed, and abdominal X-ray examination showed reduced abnormal air deposition. Erlotinib-containing chemotherapy was continued and PCI had not recurred.

Keyword

Pancreatic cancer; Erlotinib; Pneumatosis cystoides intestinalis
Full Text Links
  • KJPBT
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr